Alert archive / Ohio / High Wind Watches in 2009

High Wind Watch 2, NWS Cleveland, OH

December 8, 2009Crawford County, Erie County, Pennsylvania; 28 counties in Ohio

NWS Cleveland, OH issued this high wind watch at Dec 8, 2009, 4:01 AM EST for Crawford County, Erie County, Pennsylvania; 28 counties in Ohio. It took effect at Dec 9, 2009, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 4:01 AM EST (09:01 UTC)
In effect from
Dec 9, 2009, 10:00 AM EST
Expired
Dec 8, 2009, 2:39 PM EST
In force
Issued by
NWS Cleveland, OH
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 080901
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
401 AM EST TUE DEC 8 2009

...VERY WINDY CONDITIONS WILL BE DEVELOPING FOR WEDNESDAY INTO
WEDNESDAY NIGHT...

.A STRONG LOW PRESSURE SYSTEM THAT WILL MOVE OUT OF MIDWEST AND
INTO MICHIGAN WEDNESDAY AND THEN INTO QUEBEC WEDNESDAY NIGHT WILL
CAUSE THE VERY WINDY CONDITIONS. THE STRONGEST WINDS WILL BE AFTER
THE COLD FRONT MOVES THROUGH.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081715-
/O.NEW.KCLE.HW.A.0002.091209T1500Z-091210T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
401 AM EST TUE DEC 8 2009

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT. 

STRONG WINDS OF 25 TO 40 MPH WITH SOME GUSTS NEAR 60 MPH MAY OCCUR
AFTER THE COLD FRONT MOVES THROUGH. THE WINDS WILL BEGIN TO
DIMINISH WEDNESDAY NIGHT BUT IT WILL STILL BE WINDY. AREAS NEAR LAKE
ERIE MAINLY EAST OF CLEVELAND COULD HAVE WIND GUSTS TO 50 MPH
AHEAD OF THE FRONT IN THE DOWN SLOPE FLOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$
2 follow-up statements
000 
WWUS71 KCLE 081526
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1026 AM EST TUE DEC 8 2009

...VERY WINDY CONDITIONS WILL BE DEVELOPING FOR WEDNESDAY INTO
WEDNESDAY NIGHT...

.A STRONG LOW PRESSURE SYSTEM THAT WILL MOVE OUT OF MIDWEST AND
INTO MICHIGAN WEDNESDAY AND THEN INTO QUEBEC WEDNESDAY NIGHT WILL
CAUSE THE VERY WINDY CONDITIONS. THE STRONGEST WINDS WILL BE
AFTER THE COLD FRONT MOVES THROUGH.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-082330-
/O.CON.KCLE.HW.A.0002.091209T1500Z-091210T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1026 AM EST TUE DEC 8 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT. 

STRONG WINDS OF 25 TO 40 MPH WITH SOME GUSTS NEAR 60 MPH MAY
OCCUR AFTER THE COLD FRONT MOVES THROUGH. THE WINDS WILL BEGIN TO
DIMINISH WEDNESDAY NIGHT BUT IT WILL STILL BE WINDY. AREAS NEAR
LAKE ERIE MAINLY EAST OF CLEVELAND COULD HAVE WIND GUSTS TO
50 MPH AHEAD OF THE FRONT IN THE DOWN SLOPE FLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$
000 
WWUS71 KCLE 081939
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
239 PM EST TUE DEC 8 2009

...VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP OVERNIGHT AND
CONTINUE INTO WEDNESDAY NIGHT...

.A STRONG AREA OF LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS
TONIGHT TO LOWER MICHIGAN BY DAYBREAK WEDNESDAY. THIS LOW WILL
PASS WELL TO THE NORTH OF LAKE ERIE ON WEDNESDAY DRAGGING A STRONG
COLD FRONT ACROSS THE REGION. SOUTH TO SOUTHEAST WINDS WILL
INCREASE TONIGHT AND WEDNESDAY MORNING AHEAD OF THE FRONT. THE
STRONGEST WINDS ARE EXPECTED JUST BEHIND THE COLD FRONT. 

PAZ001-002-090345-
/O.UPG.KCLE.HW.A.0002.091209T1500Z-091210T0900Z/
/O.NEW.KCLE.HW.W.0002.091209T0900Z-091210T0600Z/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...ERIE...EDINBORO
239 PM EST TUE DEC 8 2009

...HIGH WIND WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHEAST WINDS WILL DEVELOP OVERNIGHT. WINDS WILL INCREASE
TO 25 TO 35 MPH WITH GUSTS TO AS MUCH AS 55 TO 60 MPH LIKELY BY
DAYBREAK WEDNESDAY. WINDS COULD DIMINISH SLIGHTLY DURING THE
MIDDLE PART OF THE DAY WEDNESDAY. HOWEVER...A STRONG COLD FRONT
WILL MOVE THROUGH THE AREA WEDNESDAY AFTERNOON. WINDS WILL BECOME
SOUTHWEST TO WEST BEHIND THE FRONT. SUSTAINED WINDS OF 25 TO 40
MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED BEHIND THE FRONT THROUGH
WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ003-090345-
/O.UPG.KCLE.HW.A.0002.091209T1500Z-091210T0900Z/
/O.NEW.KCLE.HW.W.0002.091209T1400Z-091210T0600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...MEADVILLE
239 PM EST TUE DEC 8 2009

...HIGH WIND WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 1 AM EST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY. WEST
TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH SOME GUSTS TO 60 MPH CAN
BE EXPECTED BEHIND THIS FRONT. THE STRONGEST WINDS WILL LIKELY
OCCUR WEDNESDAY AFTERNOON AND EVENING. THE HIGHEST WIND GUSTS
WILL LIKELY OCCUR ALONG THE LAKE ERIE SHORELINE. WINDS SHOULD
BEGIN TO SLOWLY DIMINISH WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Dec 7, 11:47 PM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Dec 7, 11:47 PM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1147 PM EST MON DEC 7 2009

.SYNOPSIS...
A TROUGH OF LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE
NORTHEAST OVERNIGHT. HIGH PRESSURE OVER WEST VIRGINIA WILL BRIEFLY
EXPAND ACROSS THE LOWER GREAT LAKES TUESDAY MORNING. A MAJOR LOW
PRESSURE SYSTEM FROM THE SOUTHWEST WILL QUICKLY TRACK NORTHEAST
TUESDAY AND PASS OVER THE CENTRAL GREAT LAKES ON WEDNESDAY. THIS
WILL BRING THE POTENTIAL FOR STRONG WINDS AND SIGNIFICANTLY
COLDER AIR AFTER THE STORMS PASSES BY ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
TROUGH ALOFT SLIDING ACROSS THE AREA EARLY TONIGHT. SOME CLEARING
OF THE STRATOCUMULUS HAS WORKED INTO NW OHIO AND SHOULD CONTINUE
TO SPREAD EAST. OF COURSE THE HIGH CLOUDS FROM THE SOUTHWESTERN
STORM SYSTEM WILL OVERSPREAD THE AREA EVEN QUICKER. FLOW ALOFT HAS
BECOME WEST NORTHWEST WHILE THE SURFACE FLOW REMAINS SOUTHWEST...A
NICE SET-UP FOR LOW LEVEL CONVERGENCE AND LAKE ENHANCED SNOW BANDS
EAST OF CLEVELAND ESPECIALLY ACROSS ERIE COUNTY PA. NOT TERRIBLY
COLD ALOFT AND NOT PARTICULARLY MOIST BUT ENOUGH TO SQUEEZE OUT
AN INCH IN MANY AREAS WITH TWO OR THREE INCHES IN ERIE COUNTY PA FROM
AROUND I-90 EASTWARD ACROSS THE ROUTE 19 CORRIDOR NORTH OR
WATERFORD TOWARD NORTHEAST AND COLT STATION. THE SNOW WILL
GRADUALLY TAPER OFF WITH JUST A FEW FLURRIES LATER AS THE RIDGING
INCREASES AND THE LOW LEVEL SHEAR INCREASES. DESPITE THE INCREASING
HIGH CLOUDS TEMPS WILL STILL LIKELY SNEAK DOWN A FEW DEGREES AS
THE WIND BECOMES RATHER LIGHT AND WE LOSE MUCH OF THE LOWER
CLOUDS. WILL MAKE ONLY A FEW VERY MINOR CHANGES TO MIN TEMP
FORECAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE OFF TO THE SOUTHEAST WILL RIDGE INTO THE REGION
TOMORROW MORNING ALLOWING FOR A BRIEF PERIOD OF DRY WEATHER. WENT
CLOSER TO COOLER MET NUMBER THAN MAV GUIDANCE GIVEN CLOUDS AND LIGHT
MIXING. THINKING TEMPS WILL ONLY SLOWLY CLIMB THROUGH THE DAY TO
MAXES RANGING IN THE MID TO UPPER 30S. COOLEST ACROSS INTERIOR NW
PA. HAVE FORECAST DRY THROUGH THE MORNING HOURS...THEN INCREASE POPS
FROM THE SOUTHWEST THROUGH THE AFTERNOON. THROUGH 00Z WED MENTION
MAINLY CHC POPS ACROSS THE FORECAST AREA WITH LIKELY IN FAR SW
ZONES. PRECIP ADVANCING INTO THE AREA AROUND AND AFTER 00Z QUICKLY
SO DRAMATICALLY INCREASE POPS GOING INTO THE TUE NIGHT PERIOD.

THE CONCERN CONTINUES TO BE OPPORTUNITY FOR MIXED PRECIP ACROSS THE
AREA. TEMPS CONTINUING TO WARM ALOFT THROUGH TUE NIGHT. 1000-850
THICKNESS...H850 TEMPS AND EVEN SURFACE TEMPS RATHER CLOSE TO
THRESHOLDS DURING THE PERIOD. DO NOT THINK COLDER AIR AT SURFACE HAS
MUCH OPPORTUNITY TO HOLD ON ACROSS THE WESTERN HALF OF THE AREA SO
THINKING NOW THERE MAY BE A FEW HOUR PERIOD OF SNOW OR MIXED
PRECIP...THEN GOING TO RAIN. THE EASTERN HALF MAY BE A BIT TRICKIER
WITH MIXED PRECIP PROLONGED THERE A BIT LONGER BUT EXPECTING A
CHANGEOVER TO RAIN THERE ALSO. MOST SIGNIFICANT CONCERN IS ACROSS
INTERIOR PORTIONS OF NW PA WHERE COLDER AIR WILL BE MOST DIFFICULT
TO ERODE AWAY AT LOWER LEVELS. THERE MAY BE SOME AREAS THAT SEE SNOW
AND MIXED PRECIP THEN THE LARGEST POTENTIAL FOR FREEZING RAIN LATE
TUESDAY NIGHT. FOR MUCH OF THE AREA NOT CONFIDENT ON ANY WINTER
HEADLINES AS ANY WINTRY PRECIP WILL BE RATHER SHORT LIVED.
HOWEVER...WILL NEED TO MONITOR POTENTIAL ESPECIALLY FOR INTERIOR
SECTIONS OF FAR NE OH AND NW PA.

LOWS TUESDAY NIGHT WILL OCCUR EARLY IN THE PERIOD...THEN GRADUALLY
RISE THROUGH THE OVERNIGHT FOR MOST OF THE AREA. LOW PRESSURE TO
PASS TO THE WEST OF THE AREA FOR WED THEN COLD FRONTAL PASSAGE FROM
WED MORNING THROUGH EARLY AFTERNOON ACROSS EASTERN AREAS. MAXES WILL
ACTUALLY BE RATHER MILD FOR THE EASTERN 2/3 OF THE AREA WED
MORNING...BUT THEN TEMPS DROP OFF SIGNIFICANTLY WED NIGHT.

MODELS LOCKED IN PRETTY WELL WITH BOTH GFS AND ECMWF BRINGING 975MB
LOW OVER LAKE HURON BY WEDNESDAY EVENING. NAM SHOWING SIMILAR
INTENSITY BUT A BIT FURTHER TO THE WEST. AS FAR AS WINDS
GO...CONCERNED LATE TUESDAY NIGHT AND EARLY WEDNESDAY ACROSS
LAKESHORE AREAS OF NW PA WITH GOOD DOWNSLOPING SE WINDS. ALSO...ONCE
COLD FRONT PUSHES THROUGH THE AREA CONCERNED WITH WINDS INCREASED
FROM WEST TO EAST THROUGH THE AFTERNOON. NOT QUITE CONFIDENT ENOUGH
IN WIND SPEED MEETING WARNING CRITERIA SO HELD OFF ON WATCH FOR THIS
PACKAGE. FEEL MORE CONFIDENT IN ADVISORY WINDS ACROSS THE AREA. SEE
HWO PRODUCT FOR WIND POTENTIAL FOR WED.

AS FAR AS PRECIP GOES THROUGH WEDNESDAY...RAIN ACROSS THE EAST WITH
RAIN SHOWERS ACROSS THE REMAINDER OF THE AREA AHEAD OF THE COLDER
AIR. THROUGH THE AFTERNOON EXPECTING A SLOW CHANGE OVER TO A MIX OF
SNOW. ANY PRECIP ACROSS THE AREA WEDNESDAY NIGHT SHOULD BE ALL SNOW.
AS FAR AS LAKE EFFECT GOES...CONCERNED EARLY ON WITH STRONG WINDS
OVER THE LAKE REDUCING RESIDENCE TIME INHIBITING LAKE EFFECT SNOW.
AS WINDS RELAX A BIT...COMBINED WITH INCREASING LAKE INDUCED CAPE
THE SNOW SHOWERS SHOULD DEVELOP WELL BEGINNING LATER WEDNESDAY
NIGHT.

COLD AIR SETTLES IN ACROSS THE AREA FOR THURSDAY WITH LAKE EFFECT
SNOW SHOWERS LIKELY ACROSS NE OH AND NW PA. TOO FAR OUT TO MENTION
ANY SPECIFICS ON ACCUMS...BUT POTENTIAL FOR ACCUMULATING LAKE EFFECT
SNOW LOOKS GOOD. TEMPERATURES WILL TURN SIGNIFICANTLY COLDER WITH
HIGHS AT BEST IN THE MID 20S. BOTH ECMWF AND GFS SHOWING H850 TEMPS
DROPPING TO -15 TO -20C. HIGH PRESSURE RIDGES INTO THE AREA ON
FRIDAY ALLOWING FOR MUCH OF THE AREA TO REMAIN DRY. THE EXCEPTION
CONTINUES WITH POSSIBLE LAKE EFFECT SNOW SHOWERS. TEMPS WILL NOT
MODERATE VERY MUCH THROUGH THE END OF THE WEEK.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE WILL FINALLY BE SHIFTING EAST OF THE REGION BY
SATURDAY WITH SOUTHERLY WINDS RETURNING. THIS WILL MEAN SLIGHTLY
WARMER AS THE NEXT COLD FRONT APPROACHES WITH HIGHS INTO THE LOWER
30S FOR MOST LOCATIONS. THIS FRONT LOOKS TO ARRIVE ON SUNDAY WITH
SOME SNOW POSSIBLE ALONG AND AHEAD OF IT.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
FORECAST AREA WILL JUST SEE SOME LOW CLOUDS FOR A WHILE...MAINLY EAST...
WITH IMPROVING CONDITIONS BY TOMORROW MORNING AND THEN START TO
SEE CEILINGS DROP AGAIN BY TOMORROW EVENING. MAINLY HIGH CLOUDS
EXPECTED IN THE WEST OVERNIGHT AS CLOUD SHIELD MOVING NORTHEAST
WELL IN ADVANCE OF NEXT STORM SYSTEM. PROBLEM IN THE END OF THE
FORECAST PERIOD IS THE POTENTIAL FOR SLEET TO MIX WITH THE SNOW
AND SOME FREEZING RAIN AS WARM AIR PUSHES NORTH. WINDS WILL BE
SHIFTING TO A SOUTHEAST TO EASTERLY DIRECTION TOMORROW IN ADVANCE
OF THE LOW AND WILL BE ON A RAPID INCREASE TOMORROW EVENING. WINDS
COULD GET QUITE GUSTY AT ERIE BY END OF THE PERIOD.

.OUTLOOK...NON VFR LATE TUESDAY NIGHT THROUGH THURSDAY. STRONG WINDS
DEVELOPING WEDNESDAY AND CONTINUING INTO THURSDAY.

&&

.MARINE...
AS THE FLOW SHIFTS TO A MORE WESTERLY DIRECTION THIS EVENING...WAVES
COULD BUILD TO 4 FEET IN SOME SPOTS FOR THE NEARSHORE EAST OF
CLEVELAND. ON THE FENCE...BUT FOR NOW PLAN TO HOLD FORECAST TO A 2
TO 4 FOOT RANGE WITH NO SCA BEING PUT UP.

HIGH PRESSURE CROSSES THE LAKE ON TUE FOR LIGHT AND CHANGEABLE FLOW
THAT SHOULD BECOME SE BY TUE NIGHT AND INCREASE AHEAD OF A DEEP LOW
THAT WILL CROSS THE LAKES WEDNESDAY.  THIS LOW LOOKS LIKELY TO BRING
HIGH END GALES WED AND WED NIGHT WITH A CHANCE THAT MARGINAL STORM
FORCE WINDS COULD OCCUR. WILL GO WITH A GALE WATCH FOR NOW. WITH THE
WIND DIRECTION AND SPEED...LOW WATER ON THE WEST END OF LAKE ERIE
WILL OCCUR. IT MAY TAKE TO LATE THURSDAY NIGHT OR FRIDAY MORNING FOR
THE WIND SPEEDS TO DROP BELOW GALE FORCE.

HIGH PRESSURE MOVING UP THE OHIO VALLEY FRI NIGHT AND SAT IS
EXPECTED TO GREATLY LESSEN THE FLOW BUT THE MODELS DIFFER ENOUGH SO
THE DIRECTION BY LATER SAT IS IN QUESTION BUT SHOULD GENERALLY BE
WEST OR SW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT
     FOR LEZ061-142>149-162>169.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...ABE
LONG TERM...MULLEN
AVIATION...LOMBARDY
MARINE...ADAMS
Hazardous weather outlook, Dec 7, 3:55 PM EST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EST MON DEC 7 2009

OHZ003-006>011-013-017>023-027>033-036>038-047-082100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
355 PM EST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL GREAT LAKES ON
WEDNESDAY AND MOVE SLOWLY NORTHEAST INTO THURSDAY. WINDS ON
WEDNESDAY WILL LIKELY REACH ADVISORY LEVELS WITH SUSTAINED WINDS
GREATER THAN 30 MPH STARTING LATE MORNING ACROSS NORTHWEST OHIO THEN
SPREADING EASTWARD THROUGH THE AFTERNOON. WIND GUSTS IN THE WAKE
OF THE STRONG COLD FRONT MAY REACH 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-082100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
355 PM EST MON DEC 7 2009

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ012-014-089-PAZ001>003-082100-
LAKE-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
355 PM EST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL GREAT LAKES ON
WEDNESDAY AND MOVE SLOWLY NORTHEAST INTO THURSDAY. STRONG
SOUTHEASTERLY WINDS IN ADVANCE OF THIS STORM SYSTEM WILL LIKELY
REACH AT LEAST ADVISORY LEVELS WITH SUSTAINED WINDS GREATER THAN
30 MPH BEGINNING AFTER MIDNIGHT ON TUESDAY NIGHT AND CONTINUING UNTIL
AT LEAST MID MORNING WEDNESDAY. WIND GUSTS MAY REACH 50 MPH
THROUGH MUCH OF THE MORNING.

BY LATE IN THE DAY WINDS WILL SHIFT AROUND TO THE SOUTHWEST AND
WEST AND ONCE AGAIN INCREASE TO ADVISORY LEVELS. WIND GUSTS OF
50 MPH WILL BE POSSIBLE INTO THE EVENING. AS THESE WESTERLY WINDS
BRING MUCH COLDER AIR ACROSS LAKE ERIE IT WILL SET THE STAGE FOR
LAKE EFFECT SNOW. LOCALLY HEAVY SNOW ACCUMULATIONS WILL BE
POSSIBLE THURSDAY INTO FRIDAY WITH THE STRONG WINDS CAUSING SOME
BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 2:39 PM ESTHigh Wind WarningCLECrawford, Erie31 hr
Dec 8, 2:52 PM ESTWinter Weather AdvisoryCLECrawford, Erie13 hr
Dec 8, 9:12 AM ESTGale WarningCLE6 hr
Dec 8, 3:07 PM ESTStorm WarningCLE43 hr

Nearby

High Wind Watches in Ohio, 2009High Wind Watches in Pennsylvania, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.